Does anyone have any information about Gastroperisis? I am being tested for it next week and am curious.

Anonymous
By Anonymous Latest Reply 2010-07-30 20:48:03 -0500
Started 2010-03-20 17:16:02 -0500

I have been a diabetic for 37 years and thus far no complications for which I am VERY thankful but now am very nauseated daily. I'm being tested for Gastroparesis. Any information about this condition would be appreciated


5 replies

MartinM
MartinM 2010-07-30 20:48:03 -0500 Report

I traded out my GP for an interologist who referred me to a gastrointerologist. Both are excellent Drs well into their careers.
I've had serious problems with vomiting uncontrollably. This results in a trip to the emergency room shaking and sweating with my head in a bucket. Because of the serious, permanent nature of the side-effects of Reglan it was recommended that I take Motillium (Domperidone) though it is not available in the US. I order this online from Nova Scotia with no prescription necessary.
I swear by this drug. Upon initiation of a regime it is important to watch for heart issues (while being observed by a dr), however once past that hurdle this drug is outstanding. I tested at 15% motility in a gastric emptying study and again while on Motillium. 110%.
Added to this is slow bowels, and Ive recently been prescribed Amitiza. Between these two drugs my condition is rapidly improving.
I hope this information is helpful.

MAYS
MAYS 2010-03-21 07:33:27 -0500 Report

Good morning !

There are (2) two types of Gastroparesis, diabetic and non diabetic.

Here are some links with a video and information explaining Gastroparesis .

http://www.diabeticconnect.com/videos/897-gas...

http://digestive.niddk.nih.gov/ddiseases/pubs...

http://www.mayoclinic.com/health/gastroparesi...

I hope that this information is and can be helpful to you, as with this or any medical condition or question, talk to and question your doctor, if necessary write down your questions before you visit so that you will not forget them, I wish you the best !
" Mays "

Pam from KCMO
Pam from KCMO 2010-03-21 07:06:33 -0500 Report

I went through a bout of nausea for several months last fall. Saw a substitute doc (my regular DO was on vacation) who blithely wrote out a prescription for gastropareses without doing ANY tests. I did some research and found that gastropareses (sp?) is when the Vagus nerve to the stomach suffers damage and you're not digesting your food as you should so it - this is gross, sorry - putrifies in your stomach.

Usually, then, it comes back up. Are you vomiting? Is food coming back up when you do? That's a symptom of gastropareses.

I was vomiting in the middle of the night - but there was no food, just stomach acid. I checked with my pharmacist who said - you're on Metformin. A side effect of that is nausea and vomiting.

So for me, it turned out to be a side effect of the med I was taking - and I reported the doctor (a rather young and entirely too cheerful young man) who gave me the script to my regular doctor and told her I didn't appreciate being given medication FOR SOMETHING I DON'T HAVE. When, if he'd taken 2 minutes to read my chart, he might have figured out what else might be going on.

I started seeing an endocrinologist who specializes in diabetes after that. My DO is lovely, but I want someone who specializes. The new endo took me off the Metformin for two weeks as a test - and the nausea disappeared. So I take the extended release form of Metformin now, and I make sure to 'bury' the pill at mealtimes. An occasional bout of nausea now - but nothing I can't handle.

Hope that helps -

Next Discussion: eye exam »